MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 23MM MOD REV HIP BODY/BOLT STDCOMPONENT LEVEL 9006-1-023; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 23MM MOD REV HIP BODY/BOLT STDCOMPONENT LEVEL 9006-1-023; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6276-1-023
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not returned.
 
Event or Problem Description
Restoration mod proximal body sheared off at the trunnion.Affected implant was removed and replaced with appropriate prox body and mdm head/insert.
 
Additional Manufacturer Narrative
An event regarding revision due to fracture of a restoration modular - proximal body was reported.The event was confirmed based on the photograph of the device that was provided.Method & results: device evaluation and results: the reported device was not returned however photographs were provided for review.The photographs shows a recently explanted restoration modular body that is fractured at the junction between the body and the taper.Medical records received and evaluation: a review of the provided medical records and/or x-rays by a clinical consultant indicated: this patient had a fracture of a restoration modular cone body.There is no evidence that patient or procedural factors contributed to this.The provided films show no evidence of corrosion and based on the location of the implant fracture i do not believe impingement could have played a role.The trunion and femoral head had not been disengaged so i cannot confirm with absolute certainty there is no corrosive debris.The proximal femoral bone including the greater and lesser trochanters as well as the shaft around the conical stem are all intact making significant trauma less likely.The junction of the conical stem and cone body appears intact on plain film.Based on available information i believe there was a shearing type fracture of the device at the junction of the neck and body.With that said, it would be beneficial to know for sure if the patient sustained any trauma that may have contributed.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusions: the fracture of the restoration modular body at the junction between the body and the taper was confirmed based on the photograph of the device that was provided.Clinician review of the provided medical records indicated: this patient had a fracture of a restoration modular cone body.There is no evidence that patient or procedural factors contributed to this.The provided films show no evidence of corrosion and based on the location of the implant fracture i do not believe impingement could have played a role.The trunion and femoral head had not been disengaged so i cannot confirm with absolute certainty there is no corrosive debris.The proximal femoral bone including the greater and lesser trochanters as well as the shaft around the conical stem are all intact making significant trauma less likely.The junction of the conical stem and cone body appears intact on plain film.Based on available information i believe there was a shearing type fracture of the device at the junction of the neck and body.With that said, it would be beneficial to know for sure if the patient sustained any trauma that may have contributed.Further information regarding the patient history and device evaluation are required to further investigate this event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
Restoration mod proximal body sheared off at the trunion.Affected implant was removed and replaced with appropriate prox body and mdm head/insert.

Brand Name
23MM MOD REV HIP BODY/BOLT STDCOMPONENT LEVEL 9006-1-023
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7610530
Report Number0002249697-2018-01828
Device Sequence Number176257
Product Code LPH
UDI-Device Identifier04546540641083
UDI-Public04546540641083
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue Number6276-1-023
Device Lot Number53345104
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/22/2018
Supplement Date Received by Manufacturer08/02/2018
Initial Report FDA Received Date06/18/2018
Supplement Report FDA Received Date08/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient Weight122